Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What are the side effects of bendamustine and retuximab? - Online Doctor Chats

Date : 26-Jun-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1777 Questions
User:Hello Doctor,
My name is XXXXXXX and I work at XXXXXXX My father in law has been diagnosed with Non Hodgkins Lymphoma, stage 2. We are planning to treat him at HCG under Dr. XXXXXXX XXXXXXX
Doctor:Hi
Doctor:Please proceed with your query
User:The treatment recommended is a dose of Bendamustine and Retuximab
User:my Father in law is 72 years of age. Wanted to know what the possible side effects of this medication are
Doctor:Bendamustine is a chemotherapeutic agent while retuximab is an antibody
User:yes...
User:the treatment is every 3 weeks over 6 sessions
Doctor:Rituximab may cause some allergies or even hypersensitivity in some people
User:ok
Doctor:Mostof theside effects of rituximab are mildlikeheadache, cough, stomach upset, numbness
Doctor:These can be easily managed
User:ok
Doctor:Mostly it seems like decreased immunity towards the cold and cough viruses
User:oh ok..so he needs to be away from folks who have cold or cough?
Doctor:yes
User:for how long after the dosage?
Doctor:Similar side effects with bendamustine as well
Doctor:Some maybe temporary until themedicines are taken
Doctor:while others like low immunity may last
User:oh ok..
User:oh ok
Doctor:Low immunity is a usual side effect ofchemotherapeutic agents
Doctor:That is one of the medicines' mechanism to fight the cancer
User:and the last question i had was regarding the cost of treatment. Approximately how much would it cost for these medications?
Doctor:I am not aware of the exact cost in XXXXXXX
Doctor:But it should be expensive
User:oh ok..an approximation?
Doctor:Idonothave first hand information but antibodies maybe in lacs per year
User:thank you doctor for your help in these queries..
User:you have a great even doc !
Doctor:You too
Doctor:Have a nice time
Doctor:Take care
User:cheers!
User:bye for now
Doctor:Bye
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor